Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2013  |  Volume : 45  |  Issue : 5  |  Page : 530--531

Ceftriaxone-induced hemolysis

Vivek S Guleria, Nitin Sharma, Sagar Amitabh, Velu Nair 
 Department of Internal Medicine, Armed Forces Medical College, Pune - 411 040, India

Correspondence Address:
Vivek S Guleria
Department of Internal Medicine, Armed Forces Medical College, Pune - 411 040
India

Immune hemolytic anemia is a rare adverse effect of ceftriaxone, a third-generation cephalosporin, which is a commonly used antibiotic. We describe a 60-years-old lady, a case of community-acquired pneumonia, who developed severe hemolysis after the first dose of ceftriaxone. Her hemoglobin dropped from 9.6 g /dl to 5.5 g /dl. However, she improved after discontinuation of the drug and blood transfusion. This report serves as a reminder to medical fraternity that life-threatening hemolysis can rarely follow administration of ceftriaxone.


How to cite this article:
Guleria VS, Sharma N, Amitabh S, Nair V. Ceftriaxone-induced hemolysis.Indian J Pharmacol 2013;45:530-531


How to cite this URL:
Guleria VS, Sharma N, Amitabh S, Nair V. Ceftriaxone-induced hemolysis. Indian J Pharmacol [serial online] 2013 [cited 2019 Sep 15 ];45:530-531
Available from: http://www.ijp-online.com/article.asp?issn=0253-7613;year=2013;volume=45;issue=5;spage=530;epage=531;aulast=Guleria;type=0